Worsening of coronary spasm during the perioperative period
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
Introduction:
The abrupt cessation of vasodilators causes rebound coronary spasm in patients with vasospastic angina (VSA)[1-6]. During the perioperative period, physicians sometimes have to discontinue oral vasodilators, even in patients with VSA. Furthermore, other factors that worsen VSA occur during the perioperative period. Thus, VSA activity may be accelerated during this interval. However, little is known about VSA management during this period[7,8]. In this study, we present a case in which coronary spasm worsened during the perioperative period.

Case:
A 65-year-old male, who was diagnosed with VSA 10 years prior and treated with two types of vasodilators (benidipine hydrochloride, 8 mg/d, and nicorandil, 5 mg/d) was admitted to the Department of Otolaryngology at our institution to undergo surgery for relapsed maxillary sublingual carcinoma. He had a coronary risk factor due to smoking (30/d × 37 years). With regard to the results of the interview and medical records, the patient experienced spontaneous and/or imminent episodes of VSA several times per year for the first 5 years, but he had experienced no chest symptoms for the past 5 years. On admission, his vitals were stable. Blood examination, electrocardiogram (ECG), and echocardiography showed no specific findings....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4110618/
Like
Comment
Share